Alert archive / New Mexico / Wind Advisories in 2013

Wind Advisory 34, NWS Albuquerque, NM

October 28, 2013

NWS Albuquerque, NM issued this wind advisory at Oct 28, 2013, 2:22 PM MDT. It took effect at Oct 29, 2013, 6:00 AM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2013, 2:22 PM MDT (20:22 UTC)
In effect from
Oct 29, 2013, 6:00 AM MDT
Expired
Oct 29, 2013, 6:00 PM MDT
In force
12 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

585 
WWUS75 KABQ 282022
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
222 PM MDT MON OCT 28 2013

...COMPLEX WEATHER PATTERN TO BRING WINDY CONDITIONS TO
PORTIONS OF WESTERN AND CENTRAL NEW MEXICO TUESDAY...

.A LARGE UPPER LOW PRESSURE SYSTEM IMPACTING THE GREAT BASIN THIS
AFTERNOON WILL MOVE SLOWLY TOWARD NEW MEXICO TONIGHT AND
TUESDAY...BRINGING STRONG WINDS TO PORTIONS OF THE REGION ON
TUESDAY. STRONG WINDS MAY PERSIST INTO TUESDAY NIGHT AND WEDNESDAY
OVER PORTIONS OF THE SOUTH CENTRAL MOUNTAINS AS THE UPPER LOW
TRACKS OVER NORTHERN NEW MEXICO.

NMZ502-505-506-508-290330-
/O.NEW.KABQ.WI.Y.0034.131029T1200Z-131030T0000Z/
CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
SOUTHWEST MOUNTAINS-
222 PM MDT MON OCT 28 2013

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY. 

* LOCATION...CHUSKA...WEST CENTRAL AND SOUTHWEST MOUNTAINS AS WELL
  AS THE WEST CENTRAL PLATEAU.

* WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS TO AROUND 50 MPH.

* TIMING...WINDS WILL RAPIDLY INCREASE AROUND SUNRISE TUESDAY
  MORNING THEN DIMINISH BY LATE IN THE AFTERNOON.

* VISIBILITY...LOCALLY REDUCED IN DUST PRONE AREAS. 

* LOCAL IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH
  PROFILE VEHICLES. SOME ROADS THAT WILL BE IMPACTED INCLUDE STATE
  ROADS 36...602 AND 32. LOOSE AND LIGHTWEIGHT OBJECTS MAY BECOME
  AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ521>526-529-533-539-540-290330-
/O.NEW.KABQ.WI.Y.0034.131029T1500Z-131030T0300Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-NORTHEAST HIGHLANDS-GUADALUPE COUNTY-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
222 PM MDT MON OCT 28 2013

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT TUESDAY. 

* LOCATION...LINCOLN COUNTY...SOUTHWEST CHAVES COUNTY
  BOOTHEEL...UPPER TULAROSA VALLEY...GUADALUPE COUNTY...SANDIA AND
  MANZANO MOUNTAINS AND ADJACENT HIGHLANDS...AND NORTHEAST
  HIGHLANDS.

* WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS TO AROUND 50 MPH.

* TIMING...WINDS WILL INCREASE DURING THE MORNING ON TUESDAY THEN
  PEAK DURING THE AFTERNOON AND EARLY EVENING BEFORE DIMINISHING
  ACROSS MOST LOCATIONS.

* VISIBILITY...LOCALLY REDUCED IN DUST PRONE AREAS. 

* LOCAL IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH
  PROFILE VEHICLES. SOME ROADS WHICH WILL BE IMPACTED INCLUDE HIGHWAY
  84 FROM LAS VEGAS THROUGH SANTA ROSA...STATE ROAD 3 FROM
  VILLANUEVA TO DURAN...AND HIGHWAY 380 THROUGH CAPITAN. LOOSE AND
  LIGHTWEIGHT OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
5 follow-up statements
816 
WWUS75 KABQ 290339 AAA
NPWABQ

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
939 PM MDT MON OCT 28 2013

...COMPLEX WEATHER PATTERN TO BRING WINDY CONDITIONS TO PORTIONS
OF WESTERN AND CENTRAL NEW MEXICO TUESDAY...

.A LARGE CLOSED UPPER LOW IMPACTING THE GREAT BASIN THIS AFTERNOON
WILL MOVE SLOWLY TOWARD NEW MEXICO TONIGHT AND TUESDAY...BRINGING
STRONG WINDS TO PORTIONS OF THE REGION ON TUESDAY. STRONG WINDS
MAY PERSIST INTO TUESDAY NIGHT AND WEDNESDAY OVER PORTIONS OF THE
SOUTH CENTRAL MOUNTAINS AS THE UPPER LOW TRACKS OVER NORTHERN NEW
MEXICO.

NMZ502-505-506-508-291145-
/O.CON.KABQ.WI.Y.0034.131029T1200Z-131030T0000Z/
CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
SOUTHWEST MOUNTAINS-
939 PM MDT MON OCT 28 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT
TUESDAY...

* LOCATION...CHUSKA...WEST CENTRAL AND SOUTHWEST MOUNTAINS AS 
  WELL AS THE WEST CENTRAL PLATEAU. 

* WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS TO AROUND 50 MPH.

* TIMING...WINDS WILL RAPIDLY INCREASE AROUND SUNRISE TUESDAY 
  MORNING THEN DIMINISH BY LATE IN THE AFTERNOON. 

* VISIBILITY...LOCALLY REDUCED IN DUST PRONE AREAS.

* LOCAL IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR 
  HIGH PROFILE VEHICLES. SOME ROADS THAT WILL BE IMPACTED 
  INCLUDE STATE ROADS 36...602 AND 32. LOOSE AND LIGHTWEIGHT 
  OBJECTS MAY BECOME AIRBORNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ521>526-529-533-539-540-291145-
/O.CON.KABQ.WI.Y.0034.131029T1500Z-131030T0300Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-NORTHEAST HIGHLANDS-GUADALUPE COUNTY-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
939 PM MDT MON OCT 28 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT
TUESDAY...

* LOCATION...LINCOLN COUNTY...SOUTHWEST CHAVES COUNTY BOOTHEEL...
  UPPER TULAROSA VALLEY...GUADALUPE COUNTY...SANDIA AND MANZANO 
  MOUNTAINS AND ADJACENT HIGHLANDS...AND NORTHEAST HIGHLANDS. 

* WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS TO AROUND 50 MPH.

* TIMING...WINDS WILL INCREASE DURING THE MORNING ON TUESDAY 
  THEN PEAK DURING THE AFTERNOON AND EARLY EVENING BEFORE 
  DIMINISHING ACROSS MOST LOCATIONS. 

* VISIBILITY...LOCALLY REDUCED IN DUST PRONE AREAS.

* LOCAL IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR 
  HIGH PROFILE VEHICLES. SOME ROADS WHICH WILL BE IMPACTED 
  INCLUDE HIGHWAY 84 FROM LAS VEGAS THROUGH SANTA ROSA...STATE 
  ROAD 3 FROM VILLANUEVA TO DURAN...AND HIGHWAY 380 THROUGH 
  CAPITAN. LOOSE AND LIGHTWEIGHT OBJECTS MAY BECOME AIRBORNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
936 
WWUS75 KABQ 291144
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
544 AM MDT TUE OCT 29 2013

...COMPLEX WEATHER PATTERN TO BRING WINDY CONDITIONS TO PORTIONS
OF WESTERN AND CENTRAL NEW MEXICO TODAY...

.A LARGE CLOSED LOW IMPACTING THE INTER MOUNTAIN WEST THIS MORNING
WILL SEND THE FIRST LOBE OF ENERGY ACROSS NORTHWEST NEW MEXICO
THIS EVENING. MARGINAL ADVISORY LEVEL WINDS ARE EXPECTED TO
DEVELOP TODAY...PEAKING DURING THE EARLY AFTERNOON PERIOD. WINDS
WILL SUBSIDE AFTER SUNSET TONIGHT...EXCEPT ACROSS PORTIONS OF THE
SOUTH CENTRAL MOUNTAINS. HERE...BREEZY TO WINDY CONDITIONS MAY
PERSIST INTO WEDNESDAY AS THE UPPER LOW TREKS ACROSS NORTHERN NEW
MEXICO.

NMZ502-505-506-508-291800-
/O.CON.KABQ.WI.Y.0034.131029T1200Z-131030T0000Z/
CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
SOUTHWEST MOUNTAINS-
544 AM MDT TUE OCT 29 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* LOCATION...CHUSKA...WEST CENTRAL AND SOUTHWEST MOUNTAINS AS 
  WELL AS THE WEST CENTRAL PLATEAU. 

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO AROUND 45 MPH.

* TIMING...WINDS WILL RAPIDLY INCREASE AROUND SUNRISE THIS MORNING THEN
  DIMINISH BY LATE IN THE AFTERNOON.

* VISIBILITY...LOCALLY REDUCED IN DUST PRONE AREAS.

* LOCAL IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH
  PROFILE VEHICLES. SOME ROADS THAT WILL BE IMPACTED INCLUDE
  INTERSTATE 40 BETWEEN THE ARIZONA/NEW MEXICO BORDER AND
  GALLUP...STATE ROADS 36...602 AND 32. LOOSE AND LIGHTWEIGHT
  OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ521>526-529-533-539-540-291800-
/O.CON.KABQ.WI.Y.0034.131029T1500Z-131030T0300Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-NORTHEAST HIGHLANDS-GUADALUPE COUNTY-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
544 AM MDT TUE OCT 29 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
MDT THIS EVENING...

* LOCATION...LINCOLN COUNTY...SOUTHWEST CHAVES COUNTY BOOTHEEL...
   UPPER TULAROSA VALLEY...GUADALUPE COUNTY...SANDIA AND MANZANO 
  MOUNTAINS AND ADJACENT HIGHLANDS...AND NORTHEAST HIGHLANDS. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.

* TIMING...WINDS WILL INCREASE THIS MORNING THEN PEAK DURING THE
  AFTERNOON AND EARLY EVENING BEFORE DIMINISHING ACROSS MOST
  LOCATIONS.

* VISIBILITY...LOCALLY REDUCED IN DUST PRONE AREAS.

* LOCAL IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH
  PROFILE VEHICLES. SOME ROADS WHICH WILL BE IMPACTED INCLUDE
  INTERSTATE 40 FROM EDGEWOOD TO CLINES CORNERS...INTERSTATE 25
  NEAR LAS VEGAS...STATE ROAD 3 FROM VILLANUEVA TO DURAN...AND
  HIGHWAY 380 THROUGH CAPITAN. LOOSE AND LIGHTWEIGHT OBJECTS MAY
  BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
008 
WWUS75 KABQ 291743
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1143 AM MDT TUE OCT 29 2013

...COMPLEX WEATHER PATTERN TO BRING WINDY CONDITIONS TO PORTIONS
OF WESTERN AND CENTRAL NEW MEXICO TODAY...

.A LARGE UPPER LEVEL LOW PRESSURE SYSTEM IMPACTING THE INTERMOUNTAIN
WEST WILL CONTINUE TO CREEP TOWARD NEW MEXICO THROUGH THIS
EVENING. POTENTIAL EXISTS FOR STRONG WINDS ALOFT ASSOCIATED WITH
THIS SYSTEM TO MIX TO THE SURFACE THIS AFTERNOON AND EARLY EVENING
BEFORE DIMINISHING FOR MOST AREAS. HOWEVER...LOCALIZED STRONG AND
GUSTY WINDS COULD IMPACT THE HIGHER TERRAIN OF THE SOUTH CENTRAL
MOUNTAINS THROUGH TONIGHT AND INTO WEDNESDAY.

NMZ502-505-506-508-300000-
/O.CON.KABQ.WI.Y.0034.000000T0000Z-131030T0000Z/
CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
SOUTHWEST MOUNTAINS-
1143 AM MDT TUE OCT 29 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* LOCATION...CHUSKA...WEST CENTRAL AND SOUTHWEST MOUNTAINS AS 
  WELL AS THE WEST CENTRAL PLATEAU. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH.

* TIMING...WINDS ARE EXPECTED TO INCREASE BY EARLY AFTERNOON THEN
  DIMINISH SHORTLY BEFORE SUNSET. 

* VISIBILITY...LOCALLY REDUCED IN DUST PRONE AREAS.

* LOCAL IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR 
  HIGH PROFILE VEHICLES. SOME ROADS THAT WILL BE IMPACTED 
  INCLUDE INTERSTATE 40 BETWEEN THE ARIZONA/NEW MEXICO BORDER 
  AND GALLUP...STATE ROADS 36...602 AND 32. LOOSE AND 
  LIGHTWEIGHT OBJECTS MAY BECOME AIRBORNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ521>526-529-533-539-540-300000-
/O.CON.KABQ.WI.Y.0034.000000T0000Z-131030T0300Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-NORTHEAST HIGHLANDS-GUADALUPE COUNTY-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
1143 AM MDT TUE OCT 29 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* LOCATION...LINCOLN COUNTY...SOUTHWEST CHAVES COUNTY BOOTHEEL...UPPER
  TULAROSA VALLEY...GUADALUPE COUNTY...SANDIA AND MANZANO
  MOUNTAINS AND ADJACENT HIGHLANDS...AND NORTHEAST HIGHLANDS.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.

* TIMING...WINDS ARE EXPECTED TO PEAK THIS AFTERNOON AND EARLY
  EVENING BEFORE DIMINISHING ACROSS MOST LOCATIONS. 

* VISIBILITY...LOCALLY REDUCED IN DUST PRONE AREAS.

* LOCAL IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR 
  HIGH PROFILE VEHICLES. SOME ROADS WHICH WILL BE IMPACTED 
  INCLUDE INTERSTATE 40 FROM EDGEWOOD TO CLINES CORNERS...
  INTERSTATE 25 NEAR LAS VEGAS...STATE ROAD 3 FROM VILLANUEVA TO 
  DURAN...AND HIGHWAY 380 THROUGH CAPITAN. LOOSE AND LIGHTWEIGHT 
  OBJECTS MAY BECOME AIRBORNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
529 
WWUS75 KABQ 292131
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
331 PM MDT TUE OCT 29 2013

...WINDY CONDITIONS CONTINUE ACROSS PORTIONS OF WESTERN NEW
MEXICO TODAY AND RETURN TO PARTS OF SOUTH CENTRAL NEW MEXICO
TONIGHT...

.A LARGE UPPER LEVEL LOW PRESSURE SYSTEM IMPACTING THE
INTER-MOUNTAIN WEST WILL CONTINUE TO CREEP TOWARD NEW MEXICO
THROUGH THIS EVENING. STRONG WINDS WILL CONTINUE OVER WESTERN NEW
MEXICO...HOWEVER...THE CLOUD COVER ACROSS THE EAST WILL LARGELY
KEEP WINDS BELOW ADVISORY CRITERIA FOR THE REMAINDER OF THE
AFTERNOON. HOWEVER...STRONG AND GUSTY WINDS LOOK TO IMPACT THE
HIGHER TERRAIN OF THE SOUTH CENTRAL MOUNTAINS AND ADJACENT HIGH
PLAINS TO THE EAST TONIGHT AND WEDNESDAY.

NMZ526-539-540-300000-
/O.CAN.KABQ.WI.Y.0034.000000T0000Z-131030T0300Z/
/O.NEW.KABQ.WI.Y.0035.131030T0900Z-131031T0100Z/
SOUTH CENTRAL MOUNTAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
331 PM MDT TUE OCT 29 2013

...WIND ADVISORY IN EFFECT FROM 3 AM TO 7 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 PM MDT WEDNESDAY.
THE WIND ADVISORY FOR THIS AFTERNOON HAS BEEN CANCELLED.

* LOCATION...THIS INCLUDES THE SOUTH CENTRAL MOUNTAINS...EASTERN
  LINCOLN COUNTY AND SOUTHWEST CHAVES COUNTY.

* WINDS...WEST-SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.

* TIMING...WINDS WILL CONTINUE TO INCREASE OVERNIGHT. THE
  STRONGEST WINDS ARE EXPECTED BETWEEN SUNRISE AND SUNSET ON
  WEDNESDAY.

* VISIBILITY...LOCALLY REDUCED IN DUST PRONE AREAS.

* LOCAL IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH
  PROFILE VEHICLES. LOOSE AND LIGHTWEIGHT OBJECTS MAY BECOME
  AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ521>525-529-533-292245-
/O.CAN.KABQ.WI.Y.0034.000000T0000Z-131030T0300Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-NORTHEAST HIGHLANDS-
GUADALUPE COUNTY-
331 PM MDT TUE OCT 29 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WIND ADVISORY. 

CLOUD COVER HAS LIMITED MIXING ACROSS THE CENTRAL HIGHLANDS AND
ADJACENT AREAS TODAY. THEREFORE...WINDS HAVE NOT REACHED THEIR
FULL POTENTIAL THIS AFTERNOON. THOUGH A STRAY GUST IS NOT OUT OF
THE QUESTION...WINDS ARE LARGELY EXPECTED TO STAY JUST BELOW WIND
ADVISORY CRITERIA FOR THE REMAINDER OF THE EVENING...THEREFORE THE
WIND ADVISORY HAS BEEN CANCELLED.

$$

NMZ502-505-506-508-300000-
/O.CON.KABQ.WI.Y.0034.000000T0000Z-131030T0000Z/
CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
SOUTHWEST MOUNTAINS-
331 PM MDT TUE OCT 29 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* LOCATION...CHUSKA...WEST CENTRAL AND SOUTHWEST MOUNTAINS AS 
  WELL AS THE WEST CENTRAL PLATEAU. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.

* TIMING...STRONG WINDS WILL CONTINUE BEFORE DECREASING AROUND
  SUNSET.

* VISIBILITY...LOCALLY REDUCED IN DUST PRONE AREAS.

* LOCAL IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR 
  HIGH PROFILE VEHICLES. SOME ROADS THAT WILL BE IMPACTED 
  INCLUDE INTERSTATE 40 BETWEEN THE ARIZONA/NEW MEXICO BORDER 
  AND GALLUP...STATE ROADS 36...602 AND 32. LOOSE AND 
  LIGHTWEIGHT OBJECTS MAY BECOME AIRBORNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

34
341 
WWUS75 KABQ 292355 AAA
NPWABQ

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
555 PM MDT TUE OCT 29 2013

...WINDY CONDITIONS WILL RETURN TO PARTS OF SOUTH CENTRAL NEW MEXICO
TONIGHT...

.A LARGE UPPER LEVEL LOW PRESSURE SYSTEM OVER THE GREAT BASIN WILL
CONTINUE TO CREEP TOWARD NEW MEXICO THIS EVENING. STRONG AND
GUSTY WINDS WILL IMPACT THE HIGHER TERRAIN OF THE SOUTH CENTRAL
MOUNTAINS AND ADJACENT HIGH PLAINS TO THE EAST TONIGHT AND
WEDNESDAY.

NMZ502-505-506-508-300100-
/O.EXP.KABQ.WI.Y.0034.000000T0000Z-131030T0000Z/
CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
SOUTHWEST MOUNTAINS-
555 PM MDT TUE OCT 29 2013

...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING...

ALTHOUGH WIDESPREAD ADVISORY SPEEDS ARE NO LONGER EXPECTED...BREEZY
TO LOCALLY WINDY CONDITIONS WILL CONTINUE UNTIL AROUND MID
EVENING. LOCALLY STRONG WINDS WILL CONTINUE THROUGH THE OVERNIGHT
HOURS ALONG PEAKS AND RIDGETOPS AS WINDS ALOFT REMAIN STRONG.

$$

NMZ526-539-540-301200-
/O.CON.KABQ.WI.Y.0035.131030T0900Z-131031T0100Z/
SOUTH CENTRAL MOUNTAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
555 PM MDT TUE OCT 29 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 PM MDT
WEDNESDAY...

* LOCATION...THIS INCLUDES THE SOUTH CENTRAL MOUNTAINS...EASTERN 
  LINCOLN COUNTY AND SOUTHWEST CHAVES COUNTY. 

* WINDS...WEST-SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 
  MPH.

* TIMING...WINDS WILL CONTINUE TO INCREASE OVERNIGHT. THE 
  STRONGEST WINDS ARE EXPECTED BETWEEN SUNRISE AND SUNSET ON 
  WEDNESDAY. 

* VISIBILITY...LOCALLY REDUCED IN DUST PRONE AREAS.

* LOCAL IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR 
  HIGH PROFILE VEHICLES. LOOSE AND LIGHTWEIGHT OBJECTS MAY 
  BECOME AIRBORNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Oct 28, 11:50 AM MDT, 2 hours 32 minutes earlier.

Area forecast discussion, Oct 28, 11:50 AM MDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1150 AM MDT MON OCT 28 2013

.AVIATION...
18Z TAF CYCLE

AVIATION HAZARDS WILL PRIMARILY BE FOCUSED ON WINDS AND MOUNTAIN
WAVE ACTIVITY OVER THE NEXT 24 HOURS. SOUTHWESTERLY WINDS ALOFT
WILL CONTINUE TO STRENGTHEN OVER THE NEXT 24 HOURS AS AN UPPER
LEVEL LOW APPROACHES. GUSTS NEAR THE SURFACE OF 35 TO 40 KT WILL
BE COMMON TODAY WITH STRONGEST GUSTS EXPECTED IN THE FAR WESTERN
PARTS OF NEW MEXICO. HIGH TERRAIN AREAS WILL REMAIN GUSTY THROUGH
THE OVERNIGHT...ESPECIALLY IN THE WESTERN AND SOUTHWESTERN
MOUNTAINS. AREAS TO THE NORTHEAST OF PEAKS AND RIDGE TOPS WILL
LIKELY EXPERIENCE MOUNTAIN WAVE ACTIVITY TUESDAY. STRONGER WINDS
ALOFT WILL MIX TO THE SURFACE THROUGH TUESDAY AFTERNOON WITH GUSTS
OF 40 TO 45 KT BEING MORE COMMON. ANY PRECIPITATION WILL BE
CONCENTRATED IN THE NORTH CENTRAL TO NORTHWESTERN PARTS OF THE
STATE...BUT WILL STILL BE FAIRLY MEAGER AND SPOTTY. SOME ISOLATED
MOUNTAIN OBSCURATIONS WILL BE POSSIBLE IN THE SAN
JUAN/TUSAS...CHUSKA...AND SANGRE DE CRISTO RANGES.

52

&&

.PREV DISCUSSION...337 AM MDT MON OCT 28 2013...
THERE IS STILL SOME UNCERTAINTY REGARDING HOW THE UNSEASONABLY DEEP
UPPER LEVEL STORM SYSTEM DEEPENING ALONG THE WEST COAST WILL EVOLVE
OVER THE SOUTHERN ROCKIES THRU THIS WEEK. THE LATEST WATER VAPOR LOOP
SHOWS THE UPPER LOW STILL DIVING SOUTH WITH AMDARS UPPER WINDS SHOWING
A 140KT JET ON THE BACK SIDE NEAR SAN FRANCISCO. MEANWHILE SUBTROPICAL
MOISTURE IS STREAMING NE OUT OF THE CENTRAL PACIFIC OVER THE SW CONUS
ON 100-120KT UPPER WINDS. THE WELL DEFINED UPPER OUTFLOW OF HURRICANE
RAYMOND IS ALSO STREAMING NE ACROSS THE BAJA. AT THE SURFACE RETURN
FLOW IS STRENGTHENING ACROSS TEXAS WITH MOISTURE ADVECTION SURGING
NW TOWARD WEST TX AND SE NM. ALL OF THESE FEATURES RAISE THE FORECAST
CHALLENGE OF WHERE THEY WILL ALL COME TOGETHER.

BASED ON AN ENSEMBLE APPROACH AND COORDINATION WITH WPC PROBABILISTIC
QPF/SNOW AND SURROUNDING OFFICES WE CAN EXPECT A RATHER DYNAMIC WEEK
OF WEATHER FOR NM. AS THE UPPER LOW BEGINS TO APPROACH FROM THE
WEST...SURFACE LEE TROUGHING WILL STRENGTHEN OVER SE COLORADO AND
ALLOW FOR WIDESPREAD BREEZY CONDITIONS TODAY. WINDY CONDITIONS WILL
IMPACT AREAS ALONG AND WEST OF THE CONT DVD. THE FAR SE COUNTIES
WILL BE CLOSEST TO MOIST INSTABILITY AND THE POTENTIAL IS THERE FOR
SOME AFTERNOON STORMS. THE SPC SLIGHT RISK AREA FOR SEVERE STORMS
IS JUST TO THE EAST OF THE AREA. MEANWHILE...INCREASINGLY MOIST SW
FLOW WILL FOCUS SLOWLY DEVELOPING CLOUDS AND EVENTUALLY SHOWERS
FOR THE FAR NW HIGH TERRAIN. THIS OVERALL PATTERN IS EXPECTED TO
REMAIN RELATIVELY STEADY STATE INTO TUESDAY. WINDS WILL BE A
LITTLE STRONGER AND ADVISORY CONDITIONS POSSIBLE...BUT LIMITED TO
THE HIGH PLAINS AND CENTRAL MT CHAIN. TEMPS WILL TREND DOWN A FEW
DEGREES FOR THE NW CORNER AS WEAK COLD ADVECTION SLIDES EAST.

BY WEDNESDAY THE STRONGEST SURFACE WINDS WILL EJECT EAST INTO TEXAS
WITH ANY SUBTROPICAL MOISTURE TAP AS WELL. MOIST SOUTHWEST FLOW AND
COLD ADVECTION WILL RAMP UP FOR THE NW CORNER TUESDAY NIGHT AND
WEDNESDAY. THE ECMWF SOLUTION IS THE MOST BULLISH WITH QPF AND
BASED ON FORECAST COORDINATION AND MODEL CONSISTENCY SHOULD BE THE
BEST CHOICE. SNOW LEVELS WILL FALL TUESDAY NIGHT TO ALL AREAS BY
WEDNESDAY MORNING WITH SEVERAL INCHES POSSIBLE IN THE NW MTS ABOVE
ABOUT 7500 FT. MOIST SW TO WESTERLY FLOW FOR THE SANGRES SHOULD
ALSO SQUEEZE OUT A COUPLE INCHES. WILL ADD HEIGHTENED WORDING TO
THE HWO BUT PASS ON SPS FOR NOW.

COLDER TEMPS WITH MODERATE NW FLOW WILL CONTINUE OVER THE REGION
THRU THURSDAY AND FRIDAY LEADING TO BELOW NORMAL TEMPS AND CHILLY
WINDS. A RIDGE IS ANTICIPATED FOR THE WEEKEND WITH WARMING TEMPS
AND CLEAR SKIES.

GUYER

.FIRE WEATHER...
A BREEZY TO WINDY PERIOD AT LEAST THE NEXT 3 DAYS ACROSS THE FCST
AREA AS STRONG MID AND UPPER TROUGH AND ASSOCIATED PACIFIC COLD
FRONT APPROACHING TODAY AND TONIGHT THEN MOVING ACROSS TUE INTO WED.
STRONGEST NEAR SFC WINDS LOOK TO BE ON TUE AFTN...ESPECIALLY ACROSS
AND A LITTLE WAYS TO EAST OF CENTRAL MTN CHAIN AND...TO A BIT LESSER
DEGREE...W CENTRAL NM.

SOUTHWESTERLY FLOW ALOFT WILL BE QUITE STRONG THROUGH TUE. ON
MONDAY THE WIND SPEEDS AT 10KFT WILL INCREASE TO 25 TO NEARLY 40KT
IN THE SOUTHWEST HALF OF THE FCST AREA. HIGH CLOUD COVER COULD
INHIBIT MIXING TO A LIGHT TO MODERATE DEGREE HOWEVER. WHILE BREEZY
TO WINDY CONDITIONS WILL DEVELOP AREA WIDE WITH CRITICAL SPEEDS
BEING MET IN MANY OF THE HIGHER TERRAIN ZONES...PRIMARILY IN THE FAR
WEST. FORTUNATELY MINIMUM RH IS NOT EXPECTED TO DROP TO CRITICAL
THRESHOLDS TODAY. AFTN TEMPS WILL BE NEAR AVERAGE IN THE WEST
AND SEVERAL DEGREES ABOVE IN THE EAST. VENTILATION WILL BE EXCELLENT
THIS AFTN NEARLY ENTIRE AREA.

RIDGE TOP WINDS WILL STAY STRONG THROUGH TUE AND PERHAPS TUE NIGHT.
STRONGEST SPEEDS ALOFT WILL SHIFT FARTHER SOUTH AND EAST DURING THE
DAY TUE...BUT SOME COOLING AT THE SFC AND THE PRESSURE GRADIENT
ORIENTATION NOT BEING TERRIBLY COMPLIMENTARY IN SUPPORT OF STRONG
SURFACE GRADIENT. STILL LOOKING THOUGH AT JUST MARGINAL FIRE WEATHER
CONDITIONS FOR RELATIVELY SMALL AREAS OF CENTRAL AND EASTERN NM ON
TUE. DURATION APPEARS TO BE IN THE 2 TO 4 HOUR RANGE. BUT FOR NOW
WILL HOLD OFF ON ANY FIRE WEATHER HIGHLIGHTS. PRECIPITATION STILL
LOOKS TO BE OF LESS IMPACT THAN THE WINDS AND COOLER TEMPERATURES.
PRECIPITATION WILL REMAIN FAIRLY MINIMAL...AGAIN IN THE NORTH
CENTRAL MOUNTAINS AND PARTS OF THE NORTHWEST PLATEAU...AS WELL AS A
SLIVER OF STRAY STORM POTENTIAL IN THE EAST CENTRAL PLAINS.

WED DAYTIME HIGHS LOWER TO NEAR AVERAGE IN THE EASTERN PLAINS...AND
10 TO 15 DEGREES BELOW NORMAL IN THE WEST. BREEZY TO WINDY
CONDITIONS WILL PERSIST ON WEDNESDAY AMIDST COLD AIR ADVECTION WITH
WINDS VEERING MORE WESTERLY AND GOOD VENT RATES PERSISTING. A BRISK
NORTHWEST FLOW ALOFT WILL PREVAIL INTO THU...KEEPING BREEZY AND NEAR
TO BELOW AVERAGE TEMPERATURES ONGOING. NEARING THE WEEKEND
TEMPERATURES TO REBOUND AS IT REMAINS DRY ACROSS THE AREA.

43

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Oct 28, 5:38 AM MDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
538 AM MDT MON OCT 28 2013

NMZ501>540-291200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
538 AM MDT MON OCT 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH MAY IMPACT
THE HIGHER TERRAIN ALONG THE ARIZONA BORDER FOR AN HOUR OR TWO LATE
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH MAY IMPACT
AREAS ALONG AND IMMEDIATELY EAST OF THE CENTRAL MOUNTAIN CHAIN
TUESDAY AFTERNOON. THESE GUSTY WINDS COMBINED WITH LOW HUMIDITIES
MAY LEAD TO AN HOUR OR TWO OF CRITICAL FIRE WEATHER CONDITIONS OVER
PORTIONS OF THE EASTERN PLAINS LATE TUESDAY AFTERNOON.

LIGHT SNOWFALL ACCUMULATIONS ARE POSSIBLE FOR THE NORTHERN HIGH
TERRAIN BETWEEN LATE TONIGHT AND WEDNESDAY...PARTICULARLY THE SAN
JUAN MOUNTAINS NORTH AND EAST OF CHAMA. THE MAIN PERIOD FOR ANY
TRAVEL IMPACTS HOWEVER WOULD NOT OCCUR UNTIL TUESDAY NIGHT WHEN
COLDER TEMPERATURES MOVE INTO THE REGION.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GUYER

Nearby

Wind Advisories in New Mexico, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.